Alert archive / Virginia / Tornado Warnings in 2004
Tornado Warning 29, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at Aug 30, 2004, 1:53 PM EDT for James City County, Virginia. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2004, 1:53 PM EDT (17:53 UTC)
- Expired
- Aug 30, 2004, 2:15 PM EDT
- In force
- 22 min
- Issued by
- NWS Wakefield, VA
- Area
- Counties, with a storm outline in the text
County James City County, VA
The radar
The Norfolk radar (KAKQ), 40 km from the middle of the area, began a volume at 17:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 30, 12:50 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 5.9 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2008 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 468 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS51 KAKQ 301753
TORAKQ
VAC095-301815-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
153 PM EDT MON AUG 30 2004
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* TORNADO WARNING FOR...
JAMES CITY COUNTY IN SOUTHEAST VIRGINIA
* UNTIL 215 PM EDT
* AT 152 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR GOVERNORS
LAND...OR ABOUT 7 MILES SOUTH OF TOANO...MOVING NORTHWEST AT 20
MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
WARREN MILL BY 200 PM EDT...
DIASCUND AND KINGS CORNER BY 205 PM EDT...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3725 7686 3732 7686 3735 7691 3736 7691
3734 7689 3736 7686 3737 7690 3743 7689
3738 7679 3730 7672 3727 7672 3721 7677
3725 7680
$$
REILLYWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Aug 30, 10:45 AM EDT, 3 hours 8 minutes earlier.
Area forecast discussion, Aug 30, 10:45 AM EDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE WAKEFIELD VA
1045 AM EDT MON AUG 30 2004
REMNANTS OF GASTON TO OVRSPRD FA THIS AFTRN AND EVENING...BASICALLY
TRACKING NE ALONG THE I95 CORRIDOR. ALSO DEALING WITH DEPARTING
CONVECTION OVR LWR MD ERN SHORE WHERE RAINFALL AMTS ESTIMATED BTWN
2-3 IN IN SPOTS.
AFTRN UPDATE ALRDY OUT. TORNADO THREAT STILL EXISTS SINCE THERE IS
STILL SOME SHEAR LEFT WITH CIRCULATION AND GIVEN FACT THAT SOME HTNG
HAS ALRDY OCCURRED THIS AM. SPS ISSUED FOR A GNRL 1-3 INCH EVENT
WITH PTNTL FOR 4 INCHES IN CONVECTION.
MARINE...SCA UP FOR INCRSG SEAS.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY FOR ZONES
ANZ632-650-652-654-656-658 TODAY THROUGH TUESDAY MORNING.
&&
SHORT TERM/LONG TERM/AVIATION...44
MARINE...FOSTERHazardous weather outlook, Aug 30, 5:36 AM EDT, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 536 AM EDT MON AUG 30 2004 MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-310900- ACCOMACK VA-AMELIA VA-BERTIE NC-BRUNSWICK VA-CAMDEN NC-CAROLINE VA- CHARLES CITY VA-CHESAPEAKE VA-CHESTERFIELD VA-CHOWAN NC- CUMBERLAND VA-DINWIDDIE VA-DORCHESTER MD-EASTERN CURRITUCK NC- ESSEX VA-FLUVANNA VA-GATES NC-GLOUCESTER VA-GOOCHLAND VA- GREENSVILLE VA-HANOVER VA-HENRICO VA-HERTFORD NC-INLAND WORCESTER MD- ISLE OF WIGHT VA-JAMES CITY VA-KING AND QUEEN VA-KING WILLIAM VA- LANCASTER VA-LOUISA VA-LUNENBURG VA-MARYLAND BEACHES MD-MATHEWS VA- MECKLENBURG VA-MIDDLESEX VA-NEW KENT VA-NEWPORT NEWS/HAMPTON VA- NORFOLK/PORTSMOUTH VA-NORTHAMPTON VA-NORTHAMPTON NC- NORTHUMBERLAND VA-NOTTOWAY VA-PASQUOTANK NC-PERQUIMANS NC- POWHATAN VA-PRINCE EDWARD VA-PRINCE GEORGE VA-RICHMOND VA- SOMERSET MD-SOUTHAMPTON VA-SUFFOLK VA-SURRY VA-SUSSEX VA- VIRGINIA BEACH VA-WESTERN CURRITUCK NC-WESTMORELAND VA-WICOMICO MD- YORK VA- 530 AM EDT MON AUG 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN VIRGINIA... NORTHEAST NORTH CAROLINA AND THE EASTERN MARYLAND SHORE. .DAY ONE...TODAY... REMNANTS OF GASTON WILL MOVE FROM SOUTH CENTRAL VIRGINIA LATE THIS MORNING...TO THE CENTRAL DELMARVA TONIGHT. ALONG THIS TRACK...WIDESPREAD RAINFALL IS EXPECTED...AND WILL BE HEAVY AT TIMES...WHILE CLOSER TO THE COAST IN SOUTHEAST VIRGINIA AND NORTHEAST NORTH CAROLINA...SCATTERED SHOWERS AND ISOLATED THUNDERSTORM ARE LIKELY. RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE...MAINLY NEAR THE TRACK OF THE REMNANTS OF GASTON. MODERATE RISK OF RIP CURRENTS TODAY FOR ALL ATLANTIC BEACHES FROM OCEAN CITY MARYLAND TO VIRGINIA BEACH AND CURRITUCK OUTER BANKS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FORECASTER ID 25 THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN WAKEFIELD, VA CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.ERH.NOAA.GOV/AKQ.
In the hours before
Special weather statement, Aug 30, 8:06 AM EDT, 5 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 806 AM EDT MON AUG 30 2004 MDZ023-301300- SOMERSET MD- 806 AM EDT MON AUG 30 2004 ...HEAVY RAIN OVER SOMERSET COUNTY... AT 806 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG SHOWERS AND ISOLATED THUNDERSTORMS OVER SOUTHERN SOMERSET COUNTY MOVING NORTHWEST AROUND 30 MPH. AREAS THAT MAY BE AFFECTED BY STRONG SHOWERS WITH HEAVY RAINFALL INCLUDE MANOKIN...UPPER HILL... CHAMP...MONIE...ORIOLE...DEAL ISLAND AND PRINCESS ANNE. EXPECT OCCASIONAL LIGHTNING AND VERY HEAVY RAINFALL IN THE IN THE PATH OF THESE STORMS. RAINFALL RATES OF 2 TO 3 INCHES PER HOUR IN SOME AREAS WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. FOSTER
Special weather statement, Aug 30, 9:59 AM EDT, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 959 AM EDT MON AUG 30 2004 MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-301700- ACCOMACK VA-AMELIA VA-BERTIE NC-BRUNSWICK VA-CAMDEN NC-CAROLINE VA- CHARLES CITY VA-CHESAPEAKE VA-CHESTERFIELD VA-CHOWAN NC- CUMBERLAND VA-DINWIDDIE VA-DORCHESTER MD-EASTERN CURRITUCK NC- ESSEX VA-FLUVANNA VA-GATES NC-GLOUCESTER VA-GOOCHLAND VA- GREENSVILLE VA-HANOVER VA-HENRICO VA-HERTFORD NC-INLAND WORCESTER MD- ISLE OF WIGHT VA-JAMES CITY VA-KING AND QUEEN VA-KING WILLIAM VA- LANCASTER VA-LOUISA VA-LUNENBURG VA-MARYLAND BEACHES MD-MATHEWS VA- MECKLENBURG VA-MIDDLESEX VA-NEW KENT VA-NEWPORT NEWS/HAMPTON VA- NORFOLK/PORTSMOUTH VA-NORTHAMPTON VA-NORTHAMPTON NC- NORTHUMBERLAND VA-NOTTOWAY VA-PASQUOTANK NC-PERQUIMANS NC- POWHATAN VA-PRINCE EDWARD VA-PRINCE GEORGE VA-RICHMOND VA- SOMERSET MD-SOUTHAMPTON VA-SUFFOLK VA-SURRY VA-SUSSEX VA- VIRGINIA BEACH VA-WESTERN CURRITUCK NC-WESTMORELAND VA-WICOMICO MD- YORK VA- INCLUDING THE CITIES OF...AHOSKIE...AMELIA COURTHOUSE...ASHLAND... AULANDER...BLACKSTONE...BON AIR...BOWLING GREEN...BOYKINS... BRODNAX...CALLAO...CAMBRIDGE...CAMDEN...CAPE CHARLES... CARTERSVILLE...CHAMPLAIN...CHARLES CITY...CHASE CITY...CHESTER... CHINCOTEAGUE...CHURCHLAND...CLAREMONT...COLONIAL BEACH... COLONIAL HEIGHTS...COURTLAND...CREWE...CRISFIELD...CUMBERLAND... CURRITUCK...DAHLIA...DEEP CREEK...DELTAVILLE...DINWIDDIE... DISPUTANTA...DOWNTOWN NORFOLK...DOWNTOWN PORTSMOUTH... DOWNTOWN RICHMOND...DOWNTOWN SUFFOLK...EDENTON...ELIZABETH CITY... EMPORIA...EXMORE...FAIR PORT...FARMVILLE...FORK UNION...FORT LEE... FRANKLIN...FRUITLAND...GARYSBURG...GATESVILLE... GLOUCESTER COURTHOUSE...GLOUCESTER POINT...GOOCHLAND...GRANDY... GREAT BRIDGE...HADENSVILLE...HAMPDEN SYDNEY...HAMPTON...HERTFORD... HIGHLAND SPRINGS...HOLLAND...HOPEWELL...HURLOCK...KEMPSVILLE... KENBRIDGE...KILMARNOCK...KING AND QUEEN COURTHOUSE...KING WILLIAM... LANGLEY AFB...LAWRENCEVILLE...LOUISA...MANNBORO...MATHEWS... MCKENNEY...MECHANICSVILLE...MILFORD...MINERAL...MONTROSS...MOSELEY... MURFREESBORO...NEW KENT...NEW POINT COMFORT...NEWPORT NEWS...NORGE... OCEAN CITY...OCEAN VIEW...PALMYRA...PATRICK HENRY FIELD... PETERSBURG...POCOMOKE CITY...POQUOSON...POWHATAN...PRINCESS ANNE... PURDY...QUEENS LAKE...RICH SQUARE...ROBLEY...ROXBURY...RYLAND... SAINT STEPHENS CHURCH...SALISBURY...SEAFORD...SMITHFIELD... SOUTH HILL...SOUTH MILLS...SUNBURY...SURRY...TALLEYSVILLE... TAPPAHANNOCK...TOANO...TUCKAHOE...URBANNA...VICTORIA... VIRGINIA BEACH OCEANFRONT...WAKEFIELD...WARSAW...WAVERLY... WEEKSVILLE...WEST POINT...WILLIAMSBURG...WINDSOR AND WINFALL 959 AM EDT MON AUG 30 2004 ...REMNANTS OF GASTON WILL OVERSPREAD THE AREA THIS AFTERNOON... THE CENTER OF TROPICAL DEPRESSION GASTON WAS LOCATED NEAR RALEIGH NORTH CAROLINA LATE THIS MORNING. THE CENTER IS EXPECTED TO CONTINUE ON A NORTHEAST TRACK THIS AFTERNOON...TAKING IT ACROSS THE SOUTHERN AND EASTERN VIRGINIA BY THIS EVENING. RAINBANDS FROM AROUND THIS SYSTEM ARE NOW MOVING INTO SOUTHERN VIRGINIA...AND WILL CONTINUE TO OVERSPREAD ALL OF CENTRAL AND EASTERN VIRGINIA THIS AFTERNOON. SCATTERED THUNDERSTORMS ARE ALSO POSSIBLE AS THE CENTER APPROACHES. RAINFALL AMOUNTS BETWEEN 1 AND 3 ARE LIKELY ACROSS THE AREA BY LATER TODAY. THE SLOW MOTION OF THE SYSTEM COMBINED WITH LOCALIZED RAINFALL RATES OF OVER ONE INCH PER HOUR WILL RESULT IN THE POTENTIAL FOR FLOODING OF ROADS AND LOW LYING AREAS. WIND GUSTS UP TO 30 MPH ARE POSSIBLE IN ANY THUNDERSTORM. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. 44
Special weather statement, Aug 30, 9:59 AM EDT, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE WAKEFIELD VA 959 AM EDT MON AUG 30 2004 MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-301700- ACCOMACK VA-AMELIA VA-BERTIE NC-BRUNSWICK VA-CAMDEN NC-CAROLINE VA- CHARLES CITY VA-CHESAPEAKE VA-CHESTERFIELD VA-CHOWAN NC- CUMBERLAND VA-DINWIDDIE VA-DORCHESTER MD-EASTERN CURRITUCK NC- ESSEX VA-FLUVANNA VA-GATES NC-GLOUCESTER VA-GOOCHLAND VA- GREENSVILLE VA-HANOVER VA-HENRICO VA-HERTFORD NC-INLAND WORCESTER MD- ISLE OF WIGHT VA-JAMES CITY VA-KING AND QUEEN VA-KING WILLIAM VA- LANCASTER VA-LOUISA VA-LUNENBURG VA-MARYLAND BEACHES MD-MATHEWS VA- MECKLENBURG VA-MIDDLESEX VA-NEW KENT VA-NEWPORT NEWS/HAMPTON VA- NORFOLK/PORTSMOUTH VA-NORTHAMPTON VA-NORTHAMPTON NC- NORTHUMBERLAND VA-NOTTOWAY VA-PASQUOTANK NC-PERQUIMANS NC- POWHATAN VA-PRINCE EDWARD VA-PRINCE GEORGE VA-RICHMOND VA- SOMERSET MD-SOUTHAMPTON VA-SUFFOLK VA-SURRY VA-SUSSEX VA- VIRGINIA BEACH VA-WESTERN CURRITUCK NC-WESTMORELAND VA-WICOMICO MD- YORK VA- INCLUDING THE CITIES OF...AHOSKIE...AMELIA COURTHOUSE...ASHLAND... AULANDER...BLACKSTONE...BON AIR...BOWLING GREEN...BOYKINS... BRODNAX...CALLAO...CAMBRIDGE...CAMDEN...CAPE CHARLES... CARTERSVILLE...CHAMPLAIN...CHARLES CITY...CHASE CITY...CHESTER... CHINCOTEAGUE...CHURCHLAND...CLAREMONT...COLONIAL BEACH... COLONIAL HEIGHTS...COURTLAND...CREWE...CRISFIELD...CUMBERLAND... CURRITUCK...DAHLIA...DEEP CREEK...DELTAVILLE...DINWIDDIE... DISPUTANTA...DOWNTOWN NORFOLK...DOWNTOWN PORTSMOUTH... DOWNTOWN RICHMOND...DOWNTOWN SUFFOLK...EDENTON...ELIZABETH CITY... EMPORIA...EXMORE...FAIR PORT...FARMVILLE...FORK UNION...FORT LEE... FRANKLIN...FRUITLAND...GARYSBURG...GATESVILLE... GLOUCESTER COURTHOUSE...GLOUCESTER POINT...GOOCHLAND...GRANDY... GREAT BRIDGE...HADENSVILLE...HAMPDEN SYDNEY...HAMPTON...HERTFORD... HIGHLAND SPRINGS...HOLLAND...HOPEWELL...HURLOCK...KEMPSVILLE... KENBRIDGE...KILMARNOCK...KING AND QUEEN COURTHOUSE...KING WILLIAM... LANGLEY AFB...LAWRENCEVILLE...LOUISA...MANNBORO...MATHEWS... MCKENNEY...MECHANICSVILLE...MILFORD...MINERAL...MONTROSS...MOSELEY... MURFREESBORO...NEW KENT...NEW POINT COMFORT...NEWPORT NEWS...NORGE... OCEAN CITY...OCEAN VIEW...PALMYRA...PATRICK HENRY FIELD... PETERSBURG...POCOMOKE CITY...POQUOSON...POWHATAN...PRINCESS ANNE... PURDY...QUEENS LAKE...RICH SQUARE...ROBLEY...ROXBURY...RYLAND... SAINT STEPHENS CHURCH...SALISBURY...SEAFORD...SMITHFIELD... SOUTH HILL...SOUTH MILLS...SUNBURY...SURRY...TALLEYSVILLE... TAPPAHANNOCK...TOANO...TUCKAHOE...URBANNA...VICTORIA... VIRGINIA BEACH OCEANFRONT...WAKEFIELD...WARSAW...WAVERLY... WEEKSVILLE...WEST POINT...WILLIAMSBURG...WINDSOR AND WINFALL 959 AM EDT MON AUG 30 2004 ...REMNANTS OF GASTON WILL OVERSPREAD THE AREA THIS AFTERNOON... THE CENTER OF TROPICAL DEPRESSION GASTON WAS LOCATED NEAR RALEIGH NORTH CAROLINA LATE THIS MORNING. THE CENTER IS EXPECTED TO CONTINUE ON A NORTHEAST TRACK THIS AFTERNOON...TAKING IT ACROSS THE SOUTHERN AND EASTERN VIRGINIA BY THIS EVENING. RAINBANDS FROM AROUND THIS SYSTEM ARE NOW MOVING INTO SOUTHERN VIRGINIA...AND WILL CONTINUE TO OVERSPREAD ALL OF CENTRAL AND EASTERN VIRGINIA THIS AFTERNOON. SCATTERED THUNDERSTORMS ARE ALSO POSSIBLE AS THE CENTER APPROACHES. RAINFALL AMOUNTS BETWEEN 1 AND 3 ARE LIKELY ACROSS THE AREA BY LATER TODAY. THE SLOW MOTION OF THE SYSTEM COMBINED WITH LOCALIZED RAINFALL RATES OF OVER ONE INCH PER HOUR WILL RESULT IN THE POTENTIAL FOR FLOODING OF ROADS AND LOW LYING AREAS. WIND GUSTS UP TO 30 MPH ARE POSSIBLE IN ANY THUNDERSTORM. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. 44
Special weather statement, Aug 30, 11:45 AM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1145 AM EDT MON AUG 30 2004 MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-301900- ACCOMACK VA-AMELIA VA-BERTIE NC-BRUNSWICK VA-CAMDEN NC-CAROLINE VA- CHARLES CITY VA-CHESAPEAKE VA-CHESTERFIELD VA-CHOWAN NC- CUMBERLAND VA-DINWIDDIE VA-DORCHESTER MD-EASTERN CURRITUCK NC- ESSEX VA-FLUVANNA VA-GATES NC-GLOUCESTER VA-GOOCHLAND VA- GREENSVILLE VA-HANOVER VA-HENRICO VA-HERTFORD NC-INLAND WORCESTER MD- ISLE OF WIGHT VA-JAMES CITY VA-KING AND QUEEN VA-KING WILLIAM VA- LANCASTER VA-LOUISA VA-LUNENBURG VA-MARYLAND BEACHES MD-MATHEWS VA- MECKLENBURG VA-MIDDLESEX VA-NEW KENT VA-NEWPORT NEWS/HAMPTON VA- NORFOLK/PORTSMOUTH VA-NORTHAMPTON VA-NORTHAMPTON NC- NORTHUMBERLAND VA-NOTTOWAY VA-PASQUOTANK NC-PERQUIMANS NC- POWHATAN VA-PRINCE EDWARD VA-PRINCE GEORGE VA-RICHMOND VA- SOMERSET MD-SOUTHAMPTON VA-SUFFOLK VA-SURRY VA-SUSSEX VA- VIRGINIA BEACH VA-WESTERN CURRITUCK NC-WESTMORELAND VA-WICOMICO MD- YORK VA- INCLUDING THE CITIES OF...AHOSKIE...AMELIA COURTHOUSE...ASHLAND... AULANDER...BLACKSTONE...BON AIR...BOWLING GREEN...BOYKINS... BRODNAX...CALLAO...CAMBRIDGE...CAMDEN...CAPE CHARLES... CARTERSVILLE...CHAMPLAIN...CHARLES CITY...CHASE CITY...CHESTER... CHINCOTEAGUE...CHURCHLAND...CLAREMONT...COLONIAL BEACH... COLONIAL HEIGHTS...COURTLAND...CREWE...CRISFIELD...CUMBERLAND... CURRITUCK...DAHLIA...DEEP CREEK...DELTAVILLE...DINWIDDIE... DISPUTANTA...DOWNTOWN NORFOLK...DOWNTOWN PORTSMOUTH... DOWNTOWN RICHMOND...DOWNTOWN SUFFOLK...EDENTON...ELIZABETH CITY... EMPORIA...EXMORE...FAIR PORT...FARMVILLE...FORK UNION...FORT LEE... FRANKLIN...FRUITLAND...GARYSBURG...GATESVILLE... GLOUCESTER COURTHOUSE...GLOUCESTER POINT...GOOCHLAND...GRANDY... GREAT BRIDGE...HADENSVILLE...HAMPDEN SYDNEY...HAMPTON...HERTFORD... HIGHLAND SPRINGS...HOLLAND...HOPEWELL...HURLOCK...KEMPSVILLE... KENBRIDGE...KILMARNOCK...KING AND QUEEN COURTHOUSE...KING WILLIAM... LANGLEY AFB...LAWRENCEVILLE...LOUISA...MANNBORO...MATHEWS... MCKENNEY...MECHANICSVILLE...MILFORD...MINERAL...MONTROSS...MOSELEY... MURFREESBORO...NEW KENT...NEW POINT COMFORT...NEWPORT NEWS...NORGE... OCEAN CITY...OCEAN VIEW...PALMYRA...PATRICK HENRY FIELD... PETERSBURG...POCOMOKE CITY...POQUOSON...POWHATAN...PRINCESS ANNE... PURDY...QUEENS LAKE...RICH SQUARE...ROBLEY...ROXBURY...RYLAND... SAINT STEPHENS CHURCH...SALISBURY...SEAFORD...SMITHFIELD... SOUTH HILL...SOUTH MILLS...SUNBURY...SURRY...TALLEYSVILLE... TAPPAHANNOCK...TOANO...TUCKAHOE...URBANNA...VICTORIA... VIRGINIA BEACH OCEANFRONT...WAKEFIELD...WARSAW...WAVERLY... WEEKSVILLE...WEST POINT...WILLIAMSBURG...WINDSOR AND WINFALL 959 AM EDT MON AUG 30 2004 ...REMNANTS OF GASTON WILL OVERSPREAD THE AREA THIS AFTERNOON... THE CENTER OF TROPICAL DEPRESSION GASTON WAS LOCATED JUST EAST OF RALEIGH NORTH CAROLINA EARLY THIS AFTERNOON. THE CENTER IS EXPECTED TO CONTINUE ON A NORTHEAST TRACK...TAKING IT ACROSS SOUTHERN AND EASTERN VIRGINIA BY THIS EVENING. RAINBANDS FROM AROUND THIS SYSTEM HAVED MOVED INTO SOUTHERN VIRGINIA ...AND WILL CONTINUE TO OVERSPREAD ALL OF CENTRAL AND EASTERN VIRGINIA THIS AFTERNOON. EMBEDDED THUNDERSTORMS AND POSSIBLE WEAK TORNADOES ARE POSSIBLE AS THE CENTER APPROACHES. RAINFALL AMOUNTS BETWEEN 1 AND 3 ARE LIKELY ACROSS THE AREA BY LATER TODAY...WITH LOCAL AMOUNTS AS HIGH AS 4 INCHES. THE SLOW MOTION OF THE SYSTEM COMBINED WITH LOCALIZED RAINFALL RATES OF OVER ONE INCH PER HOUR WILL RESULT IN THE POTENTIAL FOR FLOODING OF ROADS AND LOW LYING AREAS. WIND GUSTS UP TO 30 MPH ARE POSSIBLE IN ANY THUNDERSTORM. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. 44
Special weather statement, Aug 30, 1:04 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 104 PM EDT MON AUG 30 2004 NCZ014>017-031-032-VAZ064>066-073>079-084>088-092-093-095>100-301900- ACCOMACK VA-BRUNSWICK VA-CAMDEN NC-CAROLINE VA-CHESAPEAKE VA- CHOWAN NC-ESSEX VA-GATES NC-GLOUCESTER VA-GREENSVILLE VA- ISLE OF WIGHT VA-KING AND QUEEN VA-LANCASTER VA-LUNENBURG VA- MATHEWS VA-MECKLENBURG VA-MIDDLESEX VA-NORFOLK/PORTSMOUTH VA- NORTHAMPTON VA-NORTHUMBERLAND VA-PASQUOTANK NC-PERQUIMANS NC- RICHMOND VA-SOUTHAMPTON VA-SUFFOLK VA-SUSSEX VA-VIRGINIA BEACH VA- WESTERN CURRITUCK NC-WESTMORELAND VA- INCLUDING THE CITIES OF...BOWLING GREEN...BOYKINS...BRODNAX... CALLAO...CAMDEN...CAPE CHARLES...CHAMPLAIN...CHASE CITY... CHINCOTEAGUE...CHURCHLAND...COLONIAL BEACH...COURTLAND...CURRITUCK... DAHLIA...DEEP CREEK...DELTAVILLE...DOWNTOWN NORFOLK... DOWNTOWN PORTSMOUTH...DOWNTOWN SUFFOLK...EDENTON...ELIZABETH CITY... EMPORIA...EXMORE...FAIR PORT...FRANKLIN...GATESVILLE... GLOUCESTER COURTHOUSE...GLOUCESTER POINT...GRANDY...GREAT BRIDGE... HERTFORD...HOLLAND...KEMPSVILLE...KENBRIDGE...KILMARNOCK... KING AND QUEEN COURTHOUSE...LAWRENCEVILLE...MATHEWS...MILFORD... MONTROSS...NEW POINT COMFORT...OCEAN VIEW...PURDY...ROBLEY... RYLAND...SAINT STEPHENS CHURCH...SMITHFIELD...SOUTH HILL... SOUTH MILLS...SUNBURY...TAPPAHANNOCK...URBANNA...VICTORIA... VIRGINIA BEACH OCEANFRONT...WAKEFIELD...WARSAW...WAVERLY... WEEKSVILLE...WINDSOR AND WINFALL 104 PM EDT MON AUG 30 2004 ...BAND OF HEAVY RAINFALL ROTATING THROUGH CENTRAL AND EASTERN VIRGINIA... THUNDERSTORMS AND SHOWERS...PRODUCING TORRENTIAL RAINFALL...WILL AFFECT MUCH OF CENTRAL VIRGINIA...INCLUDING THE RICHMOND AND TRI-CITIES AREAS...AND THE VIRGINIA PENINSULA...THROUGH 3 PM. AREAS FROM FARMVILLE THROUGH LOUISA...THEN EASTWARD INTO THE RICHMOND AND TRI-CITIES AREAS...AS WELL AS WILLIAMSBURG...NEWPORT NEWS...HAMPTON AND YORKTOWN CAN EXPECTED PERIODS OF SHOWERS AND THUNDERSTORMS. LOCALIZED FLOODING OF LOW LYING AREAS...UNDERPASSES AND INTERSECTIONS IS POSSIBLE. MOTORISTS SHOULD USE EXTREME CAUTION WHILE TRAVELING THIS AFTERNOON...AND BE ALERT TO RAPIDLY CHANGING WEATHER AND ROAD CONDITIONS. IN ADDITION...A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA...AND THE POTENTIAL EXISTS FOR ISOLATED TORNADOES THIS AFTERNOON AND EVENING. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. SAMMLER
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 11:43 AM EDT | Tornado Warning | AKQ | Dinwiddie | 32 min |
| Aug 30, 12:25 PM EDT | Tornado Warning | AKQ | Dinwiddie | 20 min |
| Aug 30, 1:27 PM EDT | Tornado Warning | AKQ | Charles City, Henrico, Prince George, City of Hopewell | 33 min |
| Aug 30, 1:35 PM EDT | Tornado Warning | AKQ | Chesterfield | 25 min |
| Aug 30, 3:35 PM EDT | Tornado Warning | AKQ | Gloucester, James City, York, City of Williamsburg | 25 min |
| Aug 30, 3:58 PM EDT | Flash Flood Warning | AKQ | Chesterfield, Hanover, Henrico, City of Richmond | 2 hr |
| Aug 30, 4:01 PM EDT | Tornado Warning | AKQ | Hanover | 14 min |
| Aug 30, 4:21 PM EDT | Tornado Warning | AKQ | Hanover, New Kent | 24 min |
| Aug 30, 5:54 PM EDT | Flash Flood Warning | AKQ | Chesterfield, Hanover, Henrico, King William, New Kent, City of Richmond | 2 hr |
| Aug 30, 7:58 PM EDT | Flash Flood Warning | AKQ | Caroline, Charles City, Chesterfield, Essex, Hanover, Henrico and 4 more | 2 hr |
Nearby
Tornado Warnings in Virginia, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.